Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Should blood pressure medications be restarted now?

Iwent off blood pressure meds to see if I was being affected by side effects and blood pressure stayed normal so I never restarted taking the meds however after a cortisone shot blood sugars and blood pressure have risen. Should I reinstate the blood pressure meds and how long would it take before they start working. I was on Spironolactone, Divon, and lopressor Pressure are 160/100 heart rates in the 100 as well
Mon, 5 Oct 2015
Report Abuse
Cardiologist 's  Response
Greetings! Thank you for your question and welcome to HCM. I understand your concern.

The anti-inflammatory drugs (non-steroidal or steroidal - cortisone) are all accompanied with increasing in blood pressure, usually not more than 20 mmHg. Of course, constant and long-standing usage of them, can produce high blood pressure which, sometimes, can continue, even after discontinuing the above mentioned drugs.

If you are not on cortisone and you still have a blood pressure of 160/100 mmHg, the treatment should be restarted. Although a heavy therapy the one you described above or, at least, a therapy used to treat higher blood pressure figures, I would recommend you to restart the Lopressor and Diovan first, and closely monitor your blood pressure, by randomly measuring it from time to time within first three to five days. The effect will start immediately, but the standing control effect or the plateau will be totally reached after ten to fourteen days. Understandably, when this is a regular treatment and not on-off treatment. With the addition of these to drugs to your treatment regimen, my opinion is that your blood pressure will be right where needed - under 135/85 mmHg. Also, Lopressor has an effect on slowing down the heart rate.

I hope I have been of help.

Best regards,
Dr. Meriton
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Cortisone


Should blood pressure medications be restarted now?

Greetings! Thank you for your question and welcome to HCM. I understand your concern. The anti-inflammatory drugs (non-steroidal or steroidal - cortisone) are all accompanied with increasing in blood pressure, usually not more than 20 mmHg. Of course, constant and long-standing usage of them, can produce high blood pressure which, sometimes, can continue, even after discontinuing the above mentioned drugs. If you are not on cortisone and you still have a blood pressure of 160/100 mmHg, the treatment should be restarted. Although a heavy therapy the one you described above or, at least, a therapy used to treat higher blood pressure figures, I would recommend you to restart the Lopressor and Diovan first, and closely monitor your blood pressure, by randomly measuring it from time to time within first three to five days. The effect will start immediately, but the standing control effect or the plateau will be totally reached after ten to fourteen days. Understandably, when this is a regular treatment and not on-off treatment. With the addition of these to drugs to your treatment regimen, my opinion is that your blood pressure will be right where needed - under 135/85 mmHg. Also, Lopressor has an effect on slowing down the heart rate. I hope I have been of help. Best regards, Dr. Meriton